Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taken prednisone for skin rash. Increased rashes after medication. Allergic reaction?

I have taken 40 mg a day for two days of oral prednisone for a rash . The rash has increased in severity and amount of skin it covers in that time. Is this normal? I have had this allergic reaction before and was given an injection of prednisone and the condition improved almost immediately. Should I wait a few days and see or should I call my doctor?
Asked On : Thu, 16 Aug 2012
Answers:  1 Views:  267
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Welcome to HCM.

Overuse, even of low-strength over-the-counter products, of corticosteroid may cause a skin condition to worsen.

Presently i advice you to stop the drug and see the dermatologist for exact diagnosis, as it is difficult to predict what it is without examination.

Meanwhile I advice you to wash it with lots of water to remove any traces of the irritant that may remain on the skin. You should avoid further exposure to known irritants or allergens.

Emollients or moisturizers help keep the skin moist, and also help skin repair itself. They protect the skin from becoming inflamed again.

over the counter antihistamine medication will be helpful.

Hope I have provided the information you needed.
Wish you good health. Take care.
Answered: Thu, 16 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor